MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLX ISR TR S7-8 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII CR DEEP FLX ISR TR S7-8 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71433447
Medical Device Problem Codes Crack (1135); Material Deformation (2976); Naturally Worn (2988); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, one (1) g2 dish art tr sz7-8 11mm, one (1) g2 ins spac tr sz7-8 13mm, four (4) gii cr deep flx isr tr s3-4 10, three (3) gii cr deep flx isr tr s5-6 10, two (2) gii cr deep flx isr tr s7-8 10 and two (2) gii cr deep flx isr tr s7-8 12 are old and scuffed up.No case involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H6: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is worn and damaged with scratches, cracks and chips on the surface, rendering the device inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII CR DEEP FLX ISR TR S7-8 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12045853
Report Number1020279-2021-05343
Device Sequence Number11600008
Product Code LXH
UDI-Device Identifier00885556480175
UDI-Public00885556480175
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71433447
Device Catalogue Number71430791
Device Lot Number14JM15808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1